Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 198, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 13, 2001, 2:00 AM CDT for Decatur County, Hardin County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 13, 2001, 2:00 AM CDT (07:00 UTC)
- Expired
- Sep 13, 2001, 2:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Decatur County, TN, Hardin County, TN
The radar
The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 2:15 AM CDT | Hail 0.88 | Bath Spgs, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219 WUUS54 KMEG 130700 SVRMEM TNC039-071-130730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 200 AM CDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DECATUR COUNTY IN TENNESSEE NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 230 AM CDT. * AT 157 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF SALTILLO...MOVING SOUTHWEST AT 10 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 230 AM CDT INCLUDE... SALTILLO... MILLEDGEVILLE...MORRIS CHAPEL... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3540 8800 3556 8810 3541 8851 3521 8839
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 8:31 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Sep 12, 8:31 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 831 PM CDT WED SEP 12 2001 ISOLD SHRAS OVR N MS HAVE DSIPTD WITH SUNSET. AFTN CU HAVE ALSO DSIPT LEAVING SKIES MOSTLY CLEAR. INVERTED SFC TROF EXTENDED FROM THE GULF COAST TO NRN MS TO THE TN RIVER. SFC DEWPOINTS IN THE LOWER 70S SOUTH AND EAST OF THE TROF WHILE READINGS IN THE UPPER 50S TO THE NORTH AND WEST. WL ADD A COUPLE OF DEGREES TO LOW TEMPS ACRS NE MS DUE TO HIER DEWPOINTS. .MEG...NONE. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:32 AM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 43 min |
| Sep 13, 3:19 AM CDT | Severe Thunderstorm Warning | MEG | McNairy | 26 min |
| Sep 13, 4:16 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 29 min |
| Sep 13, 4:31 AM CDT | Tornado Warning | MEG | Fayette | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.